Alert archive / New Jersey / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

June 28, 20114 counties in New Jersey; Delaware County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 28, 2011, 10:08 AM EDT for 4 counties in New Jersey; Delaware County, Pennsylvania. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2011, 10:08 AM EDT (14:08 UTC)
Expired
Jun 28, 2011, 11:30 AM EDT
In force
82 min
Issued by
NWS Philadelphia/Mount Holly

Counties Camden County, NJ, Cumberland County, NJ, Gloucester County, NJ, Salem County, NJ, Delaware County, PA

The radar

The Dover AFB radar (KDOX), 73 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 2.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
212 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

206 
WWUS81 KPHI 281408
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1008 AM EDT TUE JUN 28 2011

DEZ001-NJZ016>018-021>023-PAZ067-070-071-281530-
ATLANTIC NJ-CAMDEN NJ-CAPE MAY NJ-CHESTER PA-CUMBERLAND NJ-
DELAWARE PA-GLOUCESTER NJ-NEW CASTLE DE-PHILADELPHIA PA-SALEM NJ-
1008 AM EDT TUE JUN 28 2011

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...CAMDEN...CAPE MAY...
CHESTER...CUMBERLAND...DELAWARE...GLOUCESTER...NEW CASTLE...
PHILADELPHIA AND SALEM COUNTIES...

AT 1003 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES 
NORTHWEST OF NEWARK TO WILMINGTON TO 10 MILES EAST OF MIDDLETOWN TO 
7 MILES NORTHEAST OF DOVER...MOVING EAST AT 25 MPH. THE 
THUNDERSTORMS WILL BE NEAR NEWPORT MEADOWS...HANCOCKS BRIDGE AROUND 
1015 AM...GREENWICH...KENNETT SQUARE AROUND 1030 
AM...NEWPORT...FORTESQUE AROUND 1045 AM...ELAM...CHELSEA AROUND 1100 
AM...CHESTER TOWNSHIP AND UPLAND AROUND 1115 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND IN LOW LYING AREAS AS WELL AS IN POOR DRAINAGE LOCATIONS. 
LOCALIZED AMOUNTS OF AROUND HALF AN INCH ARE POSSIBLE. 
 
WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT CLOUD 
TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER 
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM 
APPROACHES.

LAT...LON 3986 7593 4000 7509 3974 7491 3951 7482
      3915 7479 3915 7491 3920 7505 3917 7514
      3923 7518 3929 7532 3934 7535 3946 7555
      3957 7553 3958 7556 3946 7558 3937 7550
      3932 7558 3950 7564 3974 7565

$$
 
TFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 28, 9:23 AM EDT, 45 minutes earlier.

Area forecast discussion, Jun 28, 9:23 AM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
923 AM EDT TUE JUN 28 2011

.SYNOPSIS...
A WARM FRONT ACROSS THE DELMARVA WILL EDGE NORTH THROUGH NEW JERSEY
AND EASTERN PENNSYLVANIA THIS AFTERNOON. A COLD FRONT WILL MOVE EAST
THROUGH THE MID ATLANTIC STATES TONIGHT. THEN AN AREA OF HIGH PRESSURE
OVER THE GREAT LAKES ON WEDNESDAY WILL MOVE TO THE MID ATLANTIC STATES
BY FRIDAY. IT WILL MERGE WITH CENTRAL ATLANTIC HIGH PRESSURE AND EXTEND
BACK INTO THE CAROLINAS THIS COMING 4TH OF JULY WEEKEND SETTING UP A
POSSIBLE HEAT WAVE FOR OUR AREA. A WEAK COOL FRONT MIGHT DRIFT DOWN
INTO THE NORTHEAST USA LATER IN THE INDEPENDENCE DAY WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FIRST SHORT WAVE IS STARTING TO DEVELOP SCATTERED CONVECTION NEAR
THE WARM FRONTAL BOUNDARY. ADDITIONAL ADJUSTMENTS ARE TO FOLLOW
THE AREA THIS MORNING. APG SOUNDING PWAT UP TO 1.93 INCHES AND
GIVEN DOPPLER STORM TOTAL ESTIMATES OF 1/4 TO 1/2 INCH WE ADDED
LOCALLY HEAVY RAIN WITH THIS FIRST BAND. OTHERWISE SOUNDINGS
SUGGESTED MAX TEMPS ARE IN LINE WITH CURRENT FORECASTS AS THERE
SHOULD BE A LULL. THE SFC COLD FRONT IS STILL IN OHIO AND WE WILL
HAVE TO SEE IF A LEE SIDE TROF CAN FORM PRECEDING IT TO ENHANCE
EARLIER CONVECTIVE CHANCES.

MAX TEMPS EXPECTED NEAR 22Z. HOWEVER CONFIDENCE ON TEMP DETAILS
AND REACHING THE FCST MAX'S IS BELOW AVG AND THE VALUES FCST...ESP
DEL VALLEY FROM KTTN TO KPHL TO KILG MAY BE TOO HIGH BY UP TO 5
DEGS?

LATER THE DOOR OPENS FOR MARGINAL SVR RISK IN N MD AND S CENTRAL
PA. BOTH THE 00Z/28 GFS AND ECMWF SVR INDICATORS CONT MARGINALLY
FAVORABLE..FOR A BAND OF HEAVY CONVECTION TO BREAK OUT IN S
CENTRAL PA/N MD...SPREADING EWD WHILE THE AREA DEVELOPS ENEWD AT
25-30 KTS.

REGARDING THE PARALLEL NAM MOS VS METMOS... NO STRONG TENDENCIES
ON FAVORING ONE OR THE OTHER...PER MULTI CHECKS OF KILG AND KPHLO
DATA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
TONIGHT...THE APPROACHING CFP WILL PROBABLY BE PRECEDED BY A BAND
OF BKN MORE VIGOROUS SHOWERS AND TSTMS...WITH A CHC OF ISOLATED
SVR AND SMW ISSUANCES AND PROBABLE MULTI SPS NIGHT. WHILE DEEPER
0-6KM SHEAR IS THE N EDGE OF OUR CWA...BETTER ML CAPE AND HIGHER
TT 49-52 WILL LIE ACROSS THE SERN 1/2 OF OUR CWA WITH PWAT NEAR 2
INCHES IN DEL. SUSPECT ISO SVR IN E MD AND DEL DURING TUE
NIGHT...POSSIBLY COASTAL NJ AS WELL...AS BETTER MOISTURE POOLING
THERE WITH A TINY CORRIDORS OF 1-2 INCH 1 HR RAINS...HAIL AND
GUSTY W WIND TO 40 KTS. EVEN 00Z/28 UK HAS 6 HR QPF OF .10 OR
HIGHER AFTER 06Z BLM-DOV-NYG LINE SEWD.

OVERALL BASIN AVG RFALL MUCH LESS THAN 1 INCH.

FWIW...STILL 1000J OF MLCAPE ASTRIDE THE DEL COAST AT 06Z WED...
SUGGESTING NIGHTTIME POTENCY IN DEL.

NAM HANDLES THE POPS WELL FOR THE TODAYS FORENOON SHOWERS BUT NCEP MOS
PROBS LOOK TOO LOW FOR TONIGHT...ESP DE/E MD. WE DID NOTE THE
RELATIVELY DRY 00Z/28 RGEM FOR TONIGHT. 06Z NAM NOW LOOKS LIKE IT
HAS A SUPERCELL ATTEMPT VICINITY LEHIGH VALLEY TONIGHT. SO WE'LL
SEE HOW THIS EVOLVES.

WED...DRIER AND MUCH MORE SUNSHINE EVERYWHERE AFTER ANY REMAINING
CONVECTIVE CLOUD DEBRIS SHOVES E OFF THE COAST. GEFS IS A SLOWER
PUSHING OUT TO SEA FROM COASTAL DEL.

THU...WE WILL GET DEEPER INTO THE COOLER AND DRIER AIR MASS ON
WEDNESDAY NIGHT AND THURSDAY. WINDS SHOULD BE LIGHT ENOUGH TO
FAVOR THE LOWER STAT GUIDANCE FOR OUTLYING AND RURAL AREAS ON
WEDNESDAY NIGHT AND THE CAP IS IN PLACE FOR OUR ENTIRE CWA TO KEEP
IT DRY ON THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
DID NOT UPDATE MUCH OF THE DETAILS GRIDDED AND WRITTEN YESTERDAY-
MONDAY AFTERNOON IN PGH 4 AND BEYOND...SINCE RING OF FIRE CONVECTIVE
BURST OCCURRENCE AND TIMING OF ASSOCIATED DEBRIS CLOUDS MODEL DEPENDENT
AND SUBJECT TO LARGE TIMING ERRORS.

NEVERTHELESS...THE GIST BELOW IS MODELED ON TRACK.

A HEAT WAVE /3 SUCCESSIVE DAYS OF 90 OR HIGHER/ APPEARS PROBABLE FOR
PARTS OF THE AREA THIS 4TH OF JULY WEEKEND EXCEPTING THE POCONOS
AND POSSIBLY THE IMMEDIATE COUPLE OF MILES OF THE COAST.

THE OVERALL TREND WILL BE FOR WARMER AND MORE HUMID CONDITIONS
FRIDAY INTO SUNDAY...THEN PERHAPS DRIER CONDITIONS WITH VERY WARM
TEMPERATURES MONDAY. FOR THE MOST PART...THE MID RANGE GUIDANCE
WAS CLOSE WITH THE SYNOPTIC PATTERN...AND A BLEND OF MID RANGE
MODELS WAS USED FOR THIS FORECAST.

WEAK HIGH PRESSURE GETS TO THE MID ATLANTIC COAST THURSDAY NIGHT
INTO FRIDAY...THEN SLIPS OFFSHORE AND BECOMES ABSORBED INTO THE
LARGER HIGH PRESSURE SYSTEM WELL OFF THE MID ATLANTIC COAST. AT THIS
POINT...THE THURSDAY NIGHT INTO FRIDAY NIGHT PERIOD LOOKS DRY. AS
THE AIRMASS MOISTENS FROM WITHIN...THE COLUMN MAY BECOME MARGINALLY
UNSTABLE...BUT A LACK OF A FOCUS SHOULD KEEP ANY DEVELOPING
CONVECTION ISOLATED AT BEST...AND NOT WORTH A MENTION FOR NOW.

MID LEVEL HEIGHTS WITH THE BUILDING RIDGE LOOK TO PEAK DURING THE
SATURDAY INTO SATURDAY NIGHT TIMEFRAME. THE BUILDING MID LEVEL
HEIGHTS SHOULD KEEP SATURDAY DRY FOR THE MOST PART...AS THE COLUMN
LOOKS CAPPED. 850 MB TEMPERATURES NEAR 18 CELSIUS SUPPORT HIGHS IN
THE LOWER 90S AWAY FROM THE INFLUENCE OF THE TERRAIN AND THE WATER.

MODELS ARE SUGGESTING A WARM FRONTAL PASSAGE SATURDAY NIGHT...AS LOW
TO MID LEVEL WARM AIR ADVECTION PEAKS IN THE DEEPENING SOUTHWEST
FLOW. A CHANCE OF SHOWERS AND THUNDERSTORMS WAS MAINTAINED FOR THIS
PERIOD...BUT CONFIDENCE IN COVERAGE IS BELOW AVERAGE.

SUNDAY COULD END UP BEING THE MOST ACTIVE DAY OF THE PERIOD. MID
RANGE MODELS ARE HINTING AT A COLD FRONTAL PASSAGE FAIRLY EARLY IN
THE DAY AS MID LEVEL HEIGHTS FALL...BUT IT WOULD APPEAR THAT THE
COLD FRONTAL PASSAGE WOULD BE MORE LIKELY TO OCCUR DURING THE
AFTERNOON. THE SLOWER TIMING WOULD ALLOW FOR INSTABILITY TO DEVELOP
WITH SOME SHEAR AHEAD OF SHORT WAVE ENERGY BREAKING DOWN THE MID
LEVEL RIDGE. THIS COMBINED WITH A FOCUS IN THE FORM OF THE COLD
FRONT SHOULD RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS.

850 MB TEMPERATURES NEAR 18 CELSIUS SUGGESTS HIGHS WILL ONCE AGAIN
TOP 90 DEGREES OUTSIDE OF THE TERRAIN AND AWAY FROM THE WATER. THE
FRONT SHOULD PASS SUNDAY EVENING...WITH THE AIRMASS CHANGE LAGGING
BEHIND INTO SUNDAY NIGHT. AT THIS DISTANCE...MONDAY APPEARS TO BE
DRIER AS DEW POINTS AND PRECIPITABLE WATER VALUES FALL. HOWEVER...
850 MB TEMPERATURES NEAR 17 CELSIUS WOULD SUGGEST 90 DEGREE
TEMPERATURES FOR HIGHS.

&&

.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

HAZY AND HUMID CONDITIONS WILL BE ACROSS THE AREA TODAY. A WARM
FRONT WILL CROSS THE AREA THIS MORNING FOLLOWED BY A COLD FRONT
EARLY TONIGHT. SCT SHOWERS/TSTMS WILL OCCUR THRU THIS PERIOD WITH
LOW CONFID ON ANY TERMINAL REGARDING TIMING AND INTENSITY. THE 'SCT
CLOUD CB GROUP' APPROACH WAS USED IN THE TERMINALS FOR NOW. A BATCH
OF SHOWERS WELL TO THE WEST MAY BE CLOSE ENOUGH TO TRY TO TIME FOR
THE 12Z TAFS. WINDS WILL BE S/SW TODAY AND THEN BECOME W/NW BEHIND
THE FRONT TONIGHT. SKIES WILL CLR OUT BEHIND THE FRONT OVERNIGHT. IF
THE ATMOSPHERE DECOUPLES BEFORE DEEPER DRY AIR MIXES DOWN...THEN
AREAS OF FOG MAY DEVELOP LATER TUE NIGHT.

OUTLOOK...
MOSTLY VFR CONDITIONS ARE FORECAST FOR THE REMAINDER OF THE WEEK
AS HIGH PRESSURE BUILDS TOWARD...AND EVENTUALLY INTO...OUR AREA.

&&

.MARINE...
LIGHT WINDS ARE ACROSS THE WATERS EARLY TODAY...BUT AN APPROACHING
LOW AND A SERIES OF FRONTS WILL BEGIN TO CAUSE WINDS TO STIR LATER
THIS MORNING WHICH WILL LAST INTO TONIGHT. LIGHT E TO SE WINDS WILL
TURN SRLY THEN SWRLY THIS AFTERNOON WITH SPEEDS INCREASING TO 10 TO
15 KTS WITH SOME GUSTS AROUND 20 KNOTS. SCATTERED SHOWERS/TSTMS WILL
BE AROUND BEGINNING MID-AFTERNOON AND THROUGH THE FIRST HALF OF THE
NIGHT.

BEHIND THE COLD FRONT...WINDS WILL BECOME W/NW AND SPEEDS WILL
REMAIN 10 TO 15 KNOTS INTO WED. NO SCA CONDITIONS ARE EXPECTED FOR
THE NEXT FEW DAYS...WITH GUSTS LESS THAN 25 KNOTS AND SEAS MOSTLY 2
TO 4 FEET ON THE OCEAN. SCAT TSTMS WILL CREATE LOCALLY HIGHER WINDS
AND WAVES...SO BE PREPARED FOR TSTMS IF YOU WILL BE BOATING LATER
TODAY INTO TONIGHT.

&&

.CLIMATE...
KPHL IS PROJECTING A JUNE AVG AROUND 75.4 OR TOP 10 WARMEST...BUT
WELL BELOW LAST YEARS XMACIS RESOURCED 78.2 AVG FOR JUNE.
XMACIS PERIOD OF RECORD /POR/ BEGINS 1873.

KACY IS PROJECTING A JUNE AVG TEMP OF ABOUT 74.4 OR TOP 5 WARMEST
JUNE BUT BELOW LAST YEARS 75.8 DEG XMACIS RESOURCED AVG FOR JUNE.
XMACIS POR BEGINS 1874.

KILG IS PROJECTING A JUNE AVG TEMP OF ABOUT 74.0...LAST YEAR IT
WAS 76.7.

KABE IS PROJECTING A JUNE AVG TEMP OF ABOUT 71.2...LAST YEAR IT
WAS 72.2.  XMACIS POR BEGINS 1922.

KTTN IS PROJECTING A JUNE AVG TEMP OF ABOUT 73.6...LAST YEAR IT
WAS 75.4

THIS SECTION WILL PROBABLY BE DELETED SOON AND WAS PRESENTED TO
GIVE A LITTLE COMPARISON TO LAST JUNE WHICH WAS NOTABLY HOT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG
NEAR TERM...DRAG/GIGI
SHORT TERM...DRAG
LONG TERM...DRAG/HAYES
AVIATION...O'HARA
MARINE...O'HARA
CLIMATE...
Hazardous weather outlook, Jun 28, 4:06 AM EDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
406 AM EDT TUE JUN 28 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-290815-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
406 AM EDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.
AN APPROACHING COLD FRONT WILL OFFER THE RISK OF BRIEF HEAVY POOR
DRAINAGE FLOODING RAIN AND STRONG TO POSSIBLY LOCALLY SEVERE
THUNDERSTORMS LATE TODAY OR MORE LIKELY EARLY TONIGHT.

WHILE A THUNDERSTORM IS POSSIBLE LATE THIS MORNING OR EARLY AFTERNOON...
THE PRIMARY RISK FOR A STRONG THUNDERSTORM IS TONIGHT.

THE GREATEST THREAT FOR STRONG THUNDERSTORMS TONIGHT SHOULD EXTEND
FROM SOUTHEAST PENNSYLVANIA AND MARYLAND'S EASTERN SHORE THROUGH
DELAWARE AND SOUTHERN NEW JERSEY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS CHANCE OF HEAT ADVISORY CONDITIONS IN THE URBAN CORRIDOR
FROM TRENTON TO PHILADELPHIA AND WILMINGTON SOMETIME BETWEEN
SATURDAY AND MONDAY THE 4TH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ430-431-450>455-290815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
406 AM EDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

AN APPROACHING COLD FRONT SHOULD TRIGGER STRONG TO POSSIBLY LOCALLY
SEVERE THUNDERSTORMS AS IT APPROACHES AND MOVES THROUGH LATER TONIGHT.
THE GREATER THREAT FOR STRONGER THUNDERSTORMS SHOULD BE IN THE
SOUTHERN PORTIONS OF THE MARINE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

DRAG

In the hours before

Special weather statement, Jun 28, 9:17 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
917 AM EDT TUE JUN 28 2011

DEZ001-MDZ008-PAZ067-281415-
CECIL MD-CHESTER PA-NEW CASTLE DE-
917 AM EDT TUE JUN 28 2011

...A STRONG THUNDERSTORM WILL AFFECT CECIL...CHESTER AND NEW CASTLE
COUNTIES...

AT 911 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHWEST OF ELKTON...MOVING NORTHEAST
AT 25 MPH. THE THUNDERSTORM WILL BE NEAR PERRYVILLE...PORT DEPOSIT...
CONOWINGO AROUND 925 AM...WOODLAWN...WOODLAWN...RICHARDSMERE AROUND
930 AM...CHARLESTOWN...RISING SUN AROUND 935 AM...HOLLYWOOD BEACH AND
FARMINGTON AROUND 940 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 3979 7593 3984 7559 3965 7557 3960 7560
      3961 7557 3957 7557 3941 7583 3939 7605
      3941 7605 3944 7600 3946 7602 3953 7599
      3955 7603 3954 7607 3968 7620

HEAVENER
Special weather statement, Jun 28, 9:24 AM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
924 AM EDT TUE JUN 28 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ016-PAZ067-070-281500-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-CHESTER-DELAWARE-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...PENNSVILLE...WEST CHESTER...MEDIA
924 AM EDT TUE JUN 28 2011

...SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP...

THE DELMARVA REGION WILL CONTINUE TO SEE THUNDERSTORM DEVELOPMENT
OVER THE NEXT COUPLE OF HOURS. THESE STORMS WILL PRODUCE HEAVY
RAINFALL IN A SHORT PERIOD OF TIME WHICH MAY POND ON ROADWAYS.
TAKE EXTRA CAUTION WHILE DRIVING THIS MORNING.

HEAVENER
Special weather statement, Jun 28, 10:08 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1008 AM EDT TUE JUN 28 2011

DEZ001-NJZ016>018-021>023-PAZ067-070-071-281530-
ATLANTIC NJ-CAMDEN NJ-CAPE MAY NJ-CHESTER PA-CUMBERLAND NJ-
DELAWARE PA-GLOUCESTER NJ-NEW CASTLE DE-PHILADELPHIA PA-SALEM NJ-
1008 AM EDT TUE JUN 28 2011

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...CAMDEN...CAPE MAY...
CHESTER...CUMBERLAND...DELAWARE...GLOUCESTER...NEW CASTLE...
PHILADELPHIA AND SALEM COUNTIES...

AT 1003 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES
NORTHWEST OF NEWARK TO WILMINGTON TO 10 MILES EAST OF MIDDLETOWN TO
7 MILES NORTHEAST OF DOVER...MOVING EAST AT 25 MPH. THE
THUNDERSTORMS WILL BE NEAR NEWPORT MEADOWS...HANCOCKS BRIDGE AROUND
1015 AM...GREENWICH...KENNETT SQUARE AROUND 1030
AM...NEWPORT...FORTESQUE AROUND 1045 AM...ELAM...CHELSEA AROUND 1100
AM...CHESTER TOWNSHIP AND UPLAND AROUND 1115 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND IN LOW LYING AREAS AS WELL AS IN POOR DRAINAGE LOCATIONS.
LOCALIZED AMOUNTS OF AROUND HALF AN INCH ARE POSSIBLE.

WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT CLOUD
TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3986 7593 4000 7509 3974 7491 3951 7482
      3915 7479 3915 7491 3920 7505 3917 7514
      3923 7518 3929 7532 3934 7535 3946 7555
      3957 7553 3958 7556 3946 7558 3937 7550
      3932 7558 3950 7564 3974 7565

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 11:19 AM EDTSpecial Weather StatementPHIAtlantic, Burlington, Camden, Ocean56 min
Jun 28, 1:53 PM EDTSpecial Weather StatementPHIAtlantic, Cape May97 min
Jun 28, 6:32 PM EDTSpecial Weather StatementPHIBerks58 min
Jun 28, 7:32 PM EDTSpecial Weather StatementPHIBerks58 min
Jun 28, 9:17 AM EDTSpecial Weather StatementPHICecil58 min
Jun 28, 7:26 PM EDTSpecial Weather StatementPHICaroline, Kent, Queen Anne's, Talbot64 min

Nearby

Special Weather Statements in New Jersey, 2011Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.